MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) month post initial procedure, a dissection of the left common iliac artery distal to the stent graft was detected by ct during routine follow-up.It was noted that the dissection was not present prior to the initial case and was likely a result of the aaa procedure.The physician also detected a large type ii endoleak.Physician plans to re-intervene to treat the dissection.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported events: left common iliac artery dissection distal to the stent placement and a type ii endoleak (lumbar).The event is most likely anatomy-related due to the highly tortuous left common iliac artery.The clinical assessment also determined that there was evidence to reasonably suggest a type ia endoleak occurred that was not included in the event as reported.The type ia endoleak was discovered during review of the 1-month post-implant ct scan, and is most likely related to the off-label neck (length was 7mm but should be greater than or equal to 15mm).In addition, the thick neck calcifications likely contributed to this event (cautionary product use condition).Procedure-related harms for this event could not be determined.The final patient status was reported to be in good condition.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device iteration is afx with duraply.Result code; remove 3221.Conclusion code; remove 11.
 
Event or Problem Description
Additional information received per clinical assessment confirming that a type ia endoleak was also present at the time of the reported event.The physician is not currently planning to re-intervene.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8501425
Report Number2031527-2019-00182
Device Sequence Number1884761
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)190709
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2021
Device Model NumberA34-34/C100-O20 V
Device Lot Number2021670-009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:2021670-009; AFX2 BIFURCATED STENT GRAFT: LOT 1955108-001
Outcome Attributed to Adverse Event Other;
Patient Age84 YR